Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 105, NWS Pittsburgh, PA

June 7, 2011Beaver County, Lawrence County, Pennsylvania; 4 counties in Ohio; Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 7, 2011, 9:24 AM EDT for Beaver County, Lawrence County, Pennsylvania; 4 counties in Ohio; Hancock County, West Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 9:24 AM EDT (13:24 UTC)
Expired
Jun 7, 2011, 10:15 AM EDT
In force
51 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Beaver County, PA, Lawrence County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 42 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 6:47 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:06 AM EDT, 18 minutes earlier.

Area forecast discussion, Jun 7, 9:06 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EDT TUE JUN 7 2011

.SYNOPSIS...
A COMPLEX OF THUNDERSTORMS CROSSING THE REGION TODAY WILL BRING A
THUNDERSTORMS WITH INCREASING WARMTH AND HUMIDITY. HOT AND HUMID
CONDITIONS WEDNESDAY UNDER HIGH PRESSURE. AN APPROACHING FRONT
WILL BRING THE CHANCE FOR THUNDERSTORMS THURSDAY INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
9AM UPDATE... MCS CONTINUES TO MOVE SOUTH OVER CWA. STRONGEST
CONVECTION WITH HAIL AND DAMAGING WINDS NOW OVER EXTREME WESTERN
PA IN EXTREME WESTERN PA AND WESTWARD THROUGH OHIO PORTION OF
CWA. GUST FRONT MOVING OUT AHEAD OF PRECIP. SPC INDICATES THAT
DEVELOPMENT MAY OCCUR TO THE SSW AS COMPLEX MOVES THOUGH. MODIFIED
POP GRIDS TO REFLECT CURRENT RADAR AND HRRR GUIDANCE.

PREVIOUS NEAR TERM DISSCUSION FOLLOWS...
BROAD RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL BE
SHIFTING EASTWARD OVER THE NEXT COUPLE OF DAYS. SHORTWAVE MOVING
OVER THE RIDGE TODAY HAS SPAWNED AN MCS OVER ONTARIO THIS MORNING
THAT WILL MOVE SOUTHEAST TOWARD REGION ESPECIALLY I-80 CORRIDOR
AND RIDGES. INSTABILITY WILL BE INCREASING AS HIGHER DEW POINTS
SURGE NORTHEAST. EXTENT OF THUNDERSTORMS IS QUESTIONABLE WITH SOME
CAPPING PRESENT ON FORECAST SOUNDINGS. KEPT CHC POPS HIGHEST
NORTHEAST AND RIDGES. AREA REMAINS IN SLIGHT RISK WITH CAPE
INCREASING TO 2000 TO 3000 J/KG THIS AFTERNOON WHILE 0-6KM BULK
SHEAR IS NEAR 30KTS. STORMS THAT DO FORM POTENTIALLY SEVERE WITH
DAMAGING WINDS AND WILL CONTINUE MENTION IN HWO. AS SHORTWAVE
EXITS THIS EVENING UPPER RIDGE WILL BUILD IN TO END THUNDERSTORM
THREAT WITH WARM AND MUGGY CONDITIONS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE RIDGE WILL CONTINUE TO SHIFT EAST WEDNESDAY WITH HOT
AND HUMID CONDITIONS AND ONLY AN ISOLATED AFTERNOON THUNDERSTORM
AT BEST.

BY THURSDAY, RIDGE EROSION IS PROGGED TO BE WELL UNDERWAY VIA
CROSSING SHORTWAVE ENERGY. THE SCENARIO PULLS A SURFACE COLD FRONT OVER
THE UPPER OHIO REGION AND STALLS IT. SHOWER AND THUNDERSTORM
CHANCES CONTINUE INTO THURSDAY NIGHT. CONTINUED HUMID WITH
TEMPERATURES WELL ABOVE NORMAL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT IS ANTICIPATED TO MOVE INTO FORECAST AREA THURSDAY
NIGHT AND THEN HANG UP ACROSS REGION INTO THE WEEKEND. THIS WILL
KEEP SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST WITH BEST
COVERAGE AND TIMING DIFFICULT DEPENDING ON EXACT PLACEMENT OF
FRONT AND WHEN ANY IMPULSES WILL MOVE ALONG IT. ABOVE NORMAL
TEMPERATURES UNTIL A STRONGER SHORTWAVE MAY PUSH THE FRONT FARTHER
SOUTH WITH TEMPERATURES TRENDING TOWARD NORMAL WITH LOWERING
HUMIDITY SUNDAY INTO MONDAY.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
EXCEPT FOR SOME IFR RESTRICTIONS IN PATCHY FOG EARLY THIS MORNING
AT KZZV...GENERALLY VFR CONDITIONS ARE FORECAST THROUGH THE TAF
PERIOD. AN UPPER LEVEL IMPULSE RIDING SOUTHEAST OVER TOP OF AN UPPER
RIDGE COULD TRIGGER WIDELY SCATTERED THUNDERSTORMS IN THE
AFTERNOON. MUCH UNCERTAINTY EXISTS IN THE TIMING AND
LOCATION...THEREFORE MENTION OF CB WAS NOT INCLUDED IN THE
TERMINALS.

SOUTHWEST SURFACE WINDS WILL INCREASE TO AROUND 10 KT DURING THIS
AFTERNOON.

AVIATION OUTLOOK /00Z WEDNESDAY THROUGH SATURDAY/...
BRIEF IFR CONDITIONS ARE POSSIBLE IN SCATTERED THUNDERSTORMS THURSDAY
NIGHT INTO SATURDAY AS A COLD FRONT DROPS SOUTH FROM THE GREAT
LAKES.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 7, 7:23 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
723 AM EDT TUE JUN 7 2011

OHZ039>041-048>050-PAZ007-008-013-014-020-WVZ001-081130-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER-
VENANGO-LAWRENCE-BUTLER-BEAVER-HANCOCK-
723 AM EDT TUE JUN 7 2011

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ057>059-068-069-PAZ009-015-016-021>023-029-031-073>076-
WVZ002>004-012-021>023-041-081130-
GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-FOREST-CLARION-
JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
723 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 7, 8:37 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
837 AM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     SHARON                  41.23N  80.49W
06/07/2011                   MERCER             PA   911 CALL CENTER

            TREES DOWN IN SHARON

&&

EVENT NUMBER PBZ1100832

RCC
Special weather statement, Jun 7, 8:52 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
852 AM EDT TUE JUN 7 2011

PAZ007-008-013>015-020>023-073-071345-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-INDIANA PA-
LAWRENCE PA-MERCER PA-VENANGO PA-WESTMORELAND PA-
852 AM EDT TUE JUN 7 2011

...SHOWERS AND THUNDERSTORMS WILL AFFECT
ARMSTRONG...BUTLER...EASTERN LAWRENCE...EXTREME NORTHWESTERN
WESTMORELAND...NORTHEASTERN BEAVER...NORTHERN
ALLEGHENY...SOUTHEASTERN MERCER...SOUTHWESTERN
CLARION...SOUTHWESTERN VENANGO AND WEST CENTRAL INDIANA COUNTIES...

AT 847 AM EDT...SHOWERS AND THUNDERSTORMS WITH THE LEADING EDGE
ALONG A LINE FROM 3 MILES EAST OF EMLENTON TO 5 MILES SOUTH OF
MERCER WERE MOVING SOUTH AT 35 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS IS
RAINFALL AT THE RATE OF APPROXIMATELY AN INCH PER HOUR.

THESE STORMS WILL BE NEAR STOVERS MILL...CALLENSBURG...EASTON...AND
ZION HILL AROUND 855 AM...TOBY...MOUNT AIRY...WHISKERVILLE...AND
REDMOND AROUND 900 AM...BELA AND HUEY AROUND 905 AM.

MOVE INDOORS WHEN THUNDERSTORMS APPROACH AND PLEASE REPORT DOWNED
TREES TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...877-633-6772.

LAT...LON 4058 7926 4054 8013 4125 8027 4126 7955

15
Local storm report, Jun 7, 9:17 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 AM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     JAMESTOWN               41.48N  80.44W
06/07/2011                   MERCER             PA   911 CALL CENTER

            TREES...BRANCHES AND WIRES DOWN

&&

EVENT NUMBER PBZ1100833

RCC

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:49 AM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Lawrence, Mercer, Venango56 min
Jun 7, 8:43 AM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence, Mercer47 min
Jun 7, 8:52 AM EDTSpecial Weather StatementPBZArmstrong, Butler53 min
Jun 7, 9:35 AM EDTSpecial Weather StatementPBZAllegheny, Beaver40 min
Jun 7, 9:59 AM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Harrison, Tuscarawas46 min
Jun 7, 10:15 AM EDTSpecial Weather StatementPBZBelmont, Harrison, Jefferson60 min
Jun 7, 10:18 AM EDTSevere Thunderstorm WarningPBZJefferson27 min
Jun 7, 10:46 AM EDTSpecial Weather StatementPBZTuscarawas29 min
Jun 7, 11:00 AM EDTSpecial Weather StatementPBZCoshocton, Tuscarawas60 min
Jun 7, 11:14 AM EDTSpecial Weather StatementPBZBelmont, Monroe, Noble61 min
Jun 7, 11:24 AM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum36 min
Jun 7, 11:29 AM EDTSevere Thunderstorm WarningPBZBelmont, Monroe46 min
Jun 7, 12:17 PM EDTSpecial Weather StatementPBZCoshocton, Guernsey, Monroe, Muskingum, Noble58 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.